Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 18, NWS Tampa Bay, FL

May 18, 2021

NWS Tampa Bay, FL issued this small craft advisory at May 18, 2021, 3:30 PM EDT. It took effect at May 18, 2021, 8:00 PM EDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
May 18, 2021, 3:30 PM EDT (19:30 UTC)
In effect from
May 18, 2021, 8:00 PM EDT
Expired
May 22, 2021, 8:00 AM EDT
In force
4 days
Issued by
NWS Tampa Bay, FL

The text

As transmitted.

590 
WHUS72 KTBW 181930
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
330 PM EDT Tue May 18 2021

GMZ850-853-856-870-873-876-191200-
/O.NEW.KTBW.SC.Y.0018.210519T0000Z-210519T1200Z/
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
330 PM EDT Tue May 18 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
EDT WEDNESDAY...

* WHAT...East winds around 20 knots with some higher gusts are
  expected. 

* WHERE...Portions of Gulf of Mexico. 

* WHEN...From 8 PM this evening to 8 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
8 follow-up statements
563 
WHUS72 KTBW 190039
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
839 PM EDT Tue May 18 2021

GMZ850-853-856-870-873-876-191900-
/O.EXT.KTBW.SC.Y.0018.000000T0000Z-210519T1900Z/
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
839 PM EDT Tue May 18 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EDT WEDNESDAY...

* WHAT...East winds around 20 knots with some higher gusts are 
  expected.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 3 PM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
347 
WHUS72 KTBW 191302
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
902 AM EDT Wed May 19 2021

GMZ850-853-856-870-873-876-221200-
/O.EXT.KTBW.SC.Y.0018.000000T0000Z-210522T1200Z/
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
902 AM EDT Wed May 19 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT SATURDAY...

* WHAT...East winds around 20 knots with some higher gusts are 
  expected.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 8 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
392 
WHUS72 KTBW 200002
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
802 PM EDT Wed May 19 2021

GMZ830-836-200800-
/O.EXB.KTBW.SC.Y.0018.000000T0000Z-210520T0800Z/
Tampa Bay waters-Charlotte Harbor and Pine Island Sound-
802 PM EDT Wed May 19 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY...

* WHAT...East winds around 20 knots with some higher gusts are 
  expected.

* WHERE...Tampa Bay waters and Charlotte Harbor and Pine Island 
  Sound.

* WHEN...Until 4 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ850-853-856-870-873-876-201000-
/O.CON.KTBW.SC.Y.0018.000000T0000Z-210522T1200Z/
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
802 PM EDT Wed May 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
SATURDAY...

* WHAT...East winds around 20 knots with some higher gusts are 
  expected.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 8 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
765 
WHUS72 KTBW 200823
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
423 AM EDT Thu May 20 2021

GMZ830-836-200930-
/O.EXP.KTBW.SC.Y.0018.000000T0000Z-210520T0800Z/
Tampa Bay waters-Charlotte Harbor and Pine Island Sound-
423 AM EDT Thu May 20 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Gusty winds will continue through the next couple of days and
additional Small Craft Advisories may be needed.

$$

GMZ850-853-856-870-873-876-221200-
/O.CON.KTBW.SC.Y.0018.000000T0000Z-210522T1200Z/
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
423 AM EDT Thu May 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
SATURDAY...

* WHAT...East winds around 20 knots with some higher gusts are 
  expected.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 8 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
739 
WHUS72 KTBW 201857
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
257 PM EDT Thu May 20 2021

GMZ850-853-856-870-873-876-221200-
/O.CON.KTBW.SC.Y.0018.000000T0000Z-210522T1200Z/
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
257 PM EDT Thu May 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
SATURDAY...

* WHAT...East winds around 20 knots with some higher gusts are 
  expected.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 8 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
212 
WHUS72 KTBW 202241
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
641 PM EDT Thu May 20 2021

GMZ830-836-211200-
/O.EXB.KTBW.SC.Y.0018.210521T0000Z-210521T1200Z/
Tampa Bay waters-Charlotte Harbor and Pine Island Sound-
641 PM EDT Thu May 20 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WHAT...East winds 20 to 25 knots with some higher gusts are 
  expected.

* WHERE...Tampa Bay waters and Charlotte Harbor and Pine Island 
  Sound.

* WHEN...Until 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ850-853-856-870-873-876-211200-
/O.CON.KTBW.SC.Y.0018.000000T0000Z-210522T1200Z/
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
641 PM EDT Thu May 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
SATURDAY...

* WHAT...East winds 20 to 25 knots with some higher gusts are 
  expected.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 8 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
012 
WHUS72 KTBW 211211
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
811 AM EDT Fri May 21 2021

GMZ830-836-211315-
/O.EXP.KTBW.SC.Y.0018.000000T0000Z-210521T1200Z/
Tampa Bay waters-Charlotte Harbor and Pine Island Sound-
811 AM EDT Fri May 21 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds have diminished below advisory levels thus the
small craft advisory has been allow to expire. Winds
in the 15 to 20 knot range are expected over the 
remainder of today so mariners should exercise caution.

$$

GMZ850-853-856-870-873-876-211900-
/O.CON.KTBW.SC.Y.0018.000000T0000Z-210522T1200Z/
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
811 AM EDT Fri May 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
SATURDAY...

* WHAT...East winds 20 to 25 knots with some higher gusts are 
  expected.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 8 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
871 
WHUS72 KTBW 211850
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
250 PM EDT Fri May 21 2021

GMZ850-853-856-870-873-876-221200-
/O.CON.KTBW.SC.Y.0018.000000T0000Z-210522T1200Z/
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
250 PM EDT Fri May 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
SATURDAY...

* WHAT...East winds 20 to 25 knots with higher gusts.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 8 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at May 18, 3:13 PM EDT, 17 minutes earlier.

Area forecast discussion, May 18, 3:13 PM EDT, 17 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
313 PM EDT Tue May 18 2021

.SHORT TERM (Tonight-Thursday)...
High pressure will continue to ridge across the area at the
surface and build in over the state aloft. Moisture will continue
to slowly moderate through Wednesday, with a few showers and
storms possible mainly south of Tampa Bay Wednesday afternoon and
across the southern waters tonight and Wednesday night, but mainly
isolated chances. Some more drier air will then move into the area
Thursday shutting down rain chances. Temps will remain in the mid
80s to lower 90s for highs and lows in the lower 60s to lower 70s.

.LONG TERM (Thursday night - Tuesday)...
Little change in overall forecast philosophy from yesterday at
this time. An amplifying/blocking upper level pattern will be in
place across the CONUS featuring an upper level trough/closed
low over the western U.S. supporting strong downstream upper level
ridging over the central/eastern U.S., and another closed low
over the Atlantic. At the surface strong high pressure (1031MB)
initially along the mid Atlantic coast will sink south toward the
FL/GA borders by the weekend with a breezy to windy easterly wind
flow continuing over the forecast area. A dry subsident air mass
under the deep layered ridging will support warm and dry
conditions across the forecast area through Saturday.

On Sunday the upper level ridge will retrograde west some as a
short wave trough moves across the region on the eastern
periphery of the upper ridge. Lack of sufficient moisture should
keep rain chance out of the forecast with the passage of this
feature with dry weather continuing. During early next week the
upper ridge will build back in over the area with hot and
increasingly humid conditions expected. Temperatures will run a
few degrees above normal through Sunday with highs in the upper
80s to lower 90s, with overnight lows in the upper 60s to lower
70s. During early next week even warmer temperatures are expected
with daytime highs climbing to the lower 90s along the coast, and
mid to upper 90s inland, with lows in the 70s.

&&

.AVIATION...
VFR conditions through the period, with easterly winds remaining
gusty through around 04z or so, and then subsiding through the
rest of the overnight hours. Winds increase again after 14z.

&&

.MARINE...
High pressure will remain across the waters from the Atlantic
through the period, with easterly wind surges increasing winds in
the late afternoon through the evening hours each night for the
next few nights. This will bring SCEC to SCA conditions for this
evening period. Winds tonight look to be coming into the SCA
range, so will be raising one from 00z-12z for the lingering
strong winds in the offshore waters.

&&

.FIRE WEATHER...
No concerns as humidity values are expected to remain above
critical levels for the next few days. Dispersions will be high
with the elevated winds, but no humidity concerns through the end
of the week.

&&

.Preliminary Point Temps/PoPs...
TPA  72  90  72  89 /  10  20  10  10
FMY  70  89  71  89 /  10  30  10  30
GIF  69  87  70  86 /  10  10   0  10
SRQ  69  89  70  89 /  10  20  10  20
BKV  64  89  64  89 /  10  10   0  10
SPG  73  88  73  87 /  10  20  10  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...Small Craft Advisory from 8 PM this evening to 8 AM EDT
     Wednesday for Coastal waters from Bonita Beach to Englewood
     FL out 20 NM-Coastal waters from Englewood to Tarpon
     Springs FL out 20 NM-Coastal waters from Tarpon Springs to
     Suwannee River FL out 20 NM-Waters from Bonita Beach to
     Englewood FL out 20 to 60 NM-Waters from Englewood to
     Tarpon Springs FL out 20 to 60 NM-Waters from Tarpon
     Springs to Suwannee River FL out 20 to 60 NM.

&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...24/Hubbard
MID TERM/LONG TERM/DECISION SUPPORT...57/McMichael

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.